MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-125-08
Medical Device Problem Codes Difficult to Advance (2920); Unintended Movement (3026)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that it was tried to perform a flow diverter + coil embolization by inserting phenom 27 and headway duo into the navien using the navien.At that time, perhaps due to the strong vascular tortuosity, the navien could only be delivered to the origin of the internal carotid artery, and the headway duo did not reach the aneurysm, and the insertion of the navien caused a temporary spasm in the internal carotid artery, resulting in changes in blood flow, and the navien had to be collected.It was reported that catheter kickback occurred.There was no resistance during delivery and no jumping of the device during deployment.After the spasm was relieved, the coil embolization was discontinued, and fg19120-1030-1s was guided to the c3 part of the internal carotid artery, and phenom 27 was delivered to m3 to deliver and deploy the pipeline device.Deployment was started from m1, but the stent tip did not deploy at all.After that, the phenom 27 was long-unsheathed in order to deploy the stent landing longer, but it did not deploy.Therefore, it was collected, the stent diameter was changed to 4.25, and the placement was successfully completed after a second try.Poor deployment occurred in the distal region of the stent.The distal section of the stent was positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline had been resheathed 3 or more times.There were no other steps/device taken to deploy the stent.The stent was resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is approved (on-label).The devices were prepared and the catheter flushed as indicated in the package insert.The patient was undergoing surgery for treatment of an indeterminate shape, unruptured aneurysm if the internal carotid posterior communicating (icpc) artery with a max diameter of 9mm and a 5mm neck diameter.The landing zone was 3.4mm distally and 4.4mm proximally.It was noted the patient's vessel tortuosity was strong.The access vessel was the internal carotid artery with a diameter of 4.5mm.Dapt (dual antiplatelet treatment) was administered and pru level was 200.Postoperative findings related to blood flow contrast showed no change.Ancillary devices include a fubuki 6f guiding sheath guide catheter, phenom 27 and headway duo 17 microcatheters, and chikai14 and synchro select14 guidewires.
 
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned in a way that may have caused or contributed to a death or serious injury.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there was a little resistance when trying to resheath the pipeline.There was no resistance while removing the pipeline.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18011334
Report Number2029214-2023-02097
Device Sequence Number20661414
Product Code DQY
UDI-Device Identifier00847536003248
UDI-Public00847536003248
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161152
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberRFX072-125-08
Device Catalogue NumberRFX072-125-08
Device Lot NumberB348430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2023
Supplement Date Received by Manufacturer11/17/2023
01/12/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/17/2023
01/22/2024
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale